Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 8, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 1:32 PM EST for Edgecombe County, Wilson County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 1:32 PM EST (18:32 UTC)
- Expired
- Feb 24, 2016, 2:15 PM EST
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 1:35 PM EST | TSTM WND DMG | 1 Ese Saratoga, NC | FEW REPORTS OF SOME TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:16 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
360
WUUS52 KRAH 241832
SVRRAH
NCC065-195-241915-
/O.NEW.KRAH.SV.W.0008.160224T1832Z-160224T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
132 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 215 PM EST
* AT 131 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FARMVILLE...AND
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...STANTONSBURG...MACCLESFIELD...
SARATOGA...CONETOE AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3576 7752 3558 7782 3561 7783
3601 7743 3601 7741 3590 7734
TIME...MOT...LOC 1831Z 225DEG 45KT 3559 7769
$$
264 follow-up statements
737
WWUS52 KRAH 241841
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EST WED FEB 24 2016
NCC195-241851-
/O.CAN.KRAH.SV.W.0008.000000T0000Z-160224T1915Z/
WILSON NC-
141 PM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3576 7752 3568 7766 3573 7771
3601 7743 3601 7741 3600 7741 3590 7734
TIME...MOT...LOC 1841Z 217DEG 58KT 3571 7757
$$
NCC065-241915-
/O.CON.KRAH.SV.W.0008.000000T0000Z-160224T1915Z/
EDGECOMBE NC-
141 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR SOUTHEASTERN EDGECOMBE COUNTY...
AT 141 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF FARMVILLE...MOVING
NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...MACCLESFIELD...CONETOE AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3576 7752 3568 7766 3573 7771
3601 7743 3601 7741 3600 7741 3590 7734
TIME...MOT...LOC 1841Z 217DEG 58KT 3571 7757
$$
26080
WWUS52 KRAH 241851
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EST WED FEB 24 2016
NCC065-241915-
/O.CON.KRAH.SV.W.0008.000000T0000Z-160224T1915Z/
EDGECOMBE NC-
151 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR SOUTHEASTERN EDGECOMBE COUNTY...
AT 150 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR TARBORO...MOVING NORTHEAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...CONETOE AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3576 7752 3574 7755 3580 7758
3582 7762 3601 7743 3601 7741 3600 7741
3590 7734
TIME...MOT...LOC 1850Z 214DEG 45KT 3582 7752
$$
26372
WWUS52 KRAH 241902
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EST WED FEB 24 2016
NCC065-241915-
/O.CON.KRAH.SV.W.0008.000000T0000Z-160224T1915Z/
EDGECOMBE NC-
202 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR EAST CENTRAL EDGECOMBE COUNTY...
AT 201 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BETHEL...OR 9 MILES EAST
OF TARBORO...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7743
3581 7744 3591 7743 3597 7747 3601 7743
3601 7741 3600 7741 3590 7734
TIME...MOT...LOC 1901Z 225DEG 45KT 3592 7739
$$
26838
WWUS52 KRAH 241908
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EST WED FEB 24 2016
NCC065-241915-
/O.CON.KRAH.SV.W.0008.000000T0000Z-160224T1915Z/
EDGECOMBE NC-
208 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR EAST CENTRAL EDGECOMBE COUNTY...
AT 208 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR BETHEL...OR 9 MILES EAST OF TARBORO...
MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7743
3591 7742 3598 7746 3601 7743 3601 7741
3600 7741 3590 7734
TIME...MOT...LOC 1908Z 211DEG 60KT 3587 7739
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:30 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 24, 12:30 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EST WED FEB 24 2016 .SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS EAST TONIGHT AND THU. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM WEDNESDAY... ...STRONG WINDS AND SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON... TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD SHOWERS AND A FEW SEVERE THUNDERSTORMS ONGOING EARLY THIS AFTERNOON. THE POTENTIALLY STRONGEST LINE IS MOVING ACROSS THE YADKIN RIVER INTO THE WESTERN PIEDMONT...WILL REACH THE TRIAD BETWEEN 1 AND 2 PM...AND INTO THE TRIANGLE AREA 3-4 PM. OVERALL FORECAST TRENDS ARE ON TRACK. PREVIOUS DISCUSSIONS...WEDGE HAS ERODED OUT OF ALL BUT THE FAR NORTHWEST PIEDMONT COUNTIES THIS MORNING...SETTING TABLE FOR SOME MODEST DESTABILIZATION HEADING INTO THE AFTERNOON. WINDS HAVE BEEN ON THE UPTICK DUE TO THE MIXING...WITH GUSTS EXCEEDING 30 MPH BECOMING MORE NUMEROUS. SOME MINOR UPDATES TO REFLECT TIMING OF THESE TRENDS ARE IN ORDER...OTHERWISE THE SEVERE THREAT IS ON TRACK PER DISCUSSION BELOW. AN UPPER LEVEL TROUGH WILL SWING ACROSS THE SOUTHEAST STATES TODAY...WHILE THE ASSOCIATED JET STREAK STRENGTHENS FROM THE GULF COAST TOWARD THE CAROLINAS AND AN INTENSE LOW-LEVEL JET (60 KT AT 850MB AT KFFC) TRANSLATES ACROSS CENTRAL NC...ALL CONCURRENT WITH A STABILIZES AIRMASS IN THE WAKE OF AN INLAND RETREATING WEDGE/COASTAL WARM FRONTS. THIS WILL SET THE STAGE FOR A MULTIFACETED AND POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION. GIVEN THE LARGE SCALE FORCING...IT APPEARS THERE WILL BE A COUPLE TIME PERIODS FAVORABLE FOR SEVERE WEATHER. THE FIRST WILL UNFOLD THIS MORNING (AND MAY ALREADY BE GETTING GOING WITH AN ELEVATED SUPERCELL APPROACHING RICHMOND COUNTY AT 3AM) AS WARM ADVECTION AND MUCAPE INCREASE ATOP THE STUBBORN WEDGE AIRMASS WHICH IS STILL NEAR THE COAST. THE WEDGE FRONT AND EVENTUALLY THE TRUE WARM SECTOR ARE PROGGED TO SLOWLY MIX INLAND THIS MORNING AND THEN MORE QUICKLY BY MIDDAY...WITH THE NORTHWEST PIEDMONT LIKELY TO BREAK OUT BY 2PM. MANY OF THE CAMS SHOW CONTINUED DEVELOPMENT OF CONVECTION TO OUR SOUTH THAT MOVES NORTH...AND WITH TIME SURFACE BASED CONVECTION WILL BE MORE LIKELY...WITH A GROWING CONCERN FOR THOSE STORMS INTERSECTING THE HELICITY LADEN WARM FRONT (0-3KM SRH OF 300-400 M2/S2). THE BEST TIME FRAME FOR THIS APPEARS TO BE FROM 5 AM THROUGH 11AM...MAINLY IN THE COASTAL PLAIN. AND THEN THIS AFTERNOON MODELS SEEM TO BE KEYING IN ON DEVELOPMENT FORCED BY THE MAIN UPPER TROUGH AND ALONG A CONFLUENCE ZONE (AHEAD OF THE MAIN COLD FRONT) THAT IS CURRENTLY OVER CENTRAL AL. THIS LINE WILL HAVE THE POTENTIAL TO STRENGTHEN RAPIDLY AS IT ENCOUNTERS THE WARM SECTOR...CHARACTERIZED BY TEMPS IN THE UPPER 60S/LOWER 70S AND DEWPOINTS IN THE MID 60S...AND 500-1000 J/KG MLCAPE. THE WELL-TIMED ARRIVAL OF A DRY SLOT MAY ALSO HELP TO ENHANCE INSTABILITY...AS WELL AS DCAPE. LOW-LEVEL WINDS WILL HAVE VEERED TO MORE SOUTHERN BY THEN...BUT 0-3KM SRH WILL STILL BE 200-300 M2/S2 AND LONG HODOGRAPHS WILL SUPPORT BOWING LINE SEGMENTS AND SUPERCELLS. THE TIME FRAME FOR THIS APPEARS TO BETWEEN NOON AND 6PM. THE HRRR HAS REALLY LATCHED ONTO THIS IN THE PAST 3 OR 4 RUNS. SPC HAS UPGRADED A PORTION OF THE AREA TO A MODERATE RISK (FROM THE TRIANGLE NORTH AND EAST)...OWING TO THE BEST OVERLAP OF KINEMATICS AND EVENTUALLY DESTABILIZATION. DAMAGING WINDS WILL BE POSSIBLE FOR NEARLY ALL OF CENTRAL NC (POSSIBLY MISSING THE NORTHWEST PIEDMONT IF THEY DO NOT BREAK OUT PRIOR TO THE SECOND LINE OF CONVECTION) ...IF NOT FROM CONVECTION THEN FROM 20-25MPH WINDS AND GUSTS TO 40- 45MPH (ENHANCED EVEN BY SUB-SEVERE SHOWERS AND STORMS). A FEW TORNADOES ARE ALSO POSSIBLE AND A STRONG...LONG TRACK TORNADO CANNOT BE RULED OUT. THE CURRENT WIND ADVISORY WILL CONTINUE FROM 9AM THROUGH MIDNIGHT. THE CONVECTIVE LINE SHOULD RACE EAST OF THE AREA BY 7PM OR SO...WITH A FEW ADDITIONAL SHOWERS POSSIBLE ALONG THE MAIN COLD FRONT. LOWS WILL BOTTOM OUT IN THE 41-48 RANGE. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 355 AM WEDNESDAY... SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER. COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 1000 AM WEDNESDAY... COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS. A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO 65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW TO MID 60S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 1230 PM WEDNESDAY... MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES (GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND POSSIBLY PRODUCE A TORNADO OR TWO. MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25 OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z TOMORROW EVENING (BEYOND THE VALID TAF PERIOD). FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089. && SYNOPSIS...26/MLM NEAR TERM...22/MLM SHORT TERM...26/MLM LONG TERM...MLM AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1127 AM EST WED FEB 24 2016 NCZ007-021>023-038-039-251630- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1127 AM EST WED FEB 24 2016 ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1127 AM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 26
In the hours before
Local storm report, Feb 24, 9:47 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST ROCKINGHAM APT 34.89N 79.76W
02/24/2016 M39 MPH RICHMOND NC AWOS
KRCZ REPORTED A PEAK WIND GUST OF 39 MPH AT 935 AM EST.
&&
EVENT NUMBER RAH1600391
VINCENTLocal storm report, Feb 24, 10:19 AM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM NON-TSTM WND GST MACKALL ARMY AIRFIELD 35.04N 79.50W
02/24/2016 M39 MPH RICHMOND NC AWOS
KHFF REPORTED A PEAK WIND GUST OF 39 MPH AT 920 AM EST.
&&
EVENT NUMBER RAH1600392
VINCENTLocal storm report, Feb 24, 11:25 AM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1125 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FUNNEL CLOUD 9 SSE HOPE MILLS 34.84N 78.90W
02/24/2016 CUMBERLAND NC FIRE DEPT/RESCUE
ROTATING FUNNEL CLOUD OBSERVED IN HEAVY RAIN IN
SOUTHWESTERN CUMBERLAND COUNTY NEAR THE BLADEN COUNTY
LINE. LOCATION IS APPROXIMATE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1600393
BLAESSpecial weather statement, Feb 24, 12:08 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1208 PM EST WED FEB 24 2016
NCZ042-043-078-241800-
JOHNSTON NC-WILSON NC-WAYNE NC-
1208 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON...WILSON AND CENTRAL WAYNE COUNTIES UNTIL 100 PM EST...
AT 1208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SMITHFIELD...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WILSON...ELM CITY...FREMONT...MICRO...PINE LEVEL...
KENLY...PRINCETON...LUCAMA AND STANTONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3557 7782 3547 7783 3522 7824 3541 7842
3586 7782 3584 7776 3582 7775 3573 7772
3568 7766
TIME...MOT...LOC 1708Z 227DEG 34KT 3538 7825
VINCENTSpecial weather statement, Feb 24, 12:26 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1226 PM EST WED FEB 24 2016
NCZ078-089-241830-
WAYNE NC-SAMPSON NC-
1226 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAYNE
AND SAMPSON COUNTIES UNTIL 130 PM EST...
AT 1226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF LAGOON...OR 7 MILES EAST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 80 MPH.
WIND GUSTS AS HIGH AS 50 MPH AND HALF INCH HAIL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...HARRELLS...
ROSEBORO...GARLAND...SALEMBURG...TURKEY AND SEVEN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.
LAT...LON 3461 7831 3467 7832 3470 7837 3476 7840
3495 7860 3547 7783 3539 7780 3534 7782
3518 7783 3515 7790 3519 7802 3518 7807
3519 7816 3490 7815 3474 7820 3471 7813
3472 7811 3471 7811 3455 7825
TIME...MOT...LOC 1726Z 218DEG 70KT 3466 7848
BLAESLocal storm report, Feb 24, 1:28 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
128 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST ROCKY MOUNT WILSON APT 35.86N 77.88W
02/24/2016 M43 MPH NASH NC ASOS
&&
EVENT NUMBER RAH1600394
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:09 AM EST | Special Weather Statement | RAH | Richmond | 51 min |
| Feb 24, 10:53 AM EST | Tornado Warning | RAH | Cumberland | 31 min |
| Feb 24, 12:08 PM EST | Special Weather Statement | RAH | Wilson | 52 min |
| Feb 24, 12:26 PM EST | Special Weather Statement | RAH | Sampson | 64 min |
| Feb 24, 12:36 PM EST | Tornado Warning | RAH | Sampson | 24 min |
| Feb 24, 12:45 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 9 min |
| Feb 24, 1:03 PM EST | Tornado Warning | RAH | Wayne | 27 min |
| Feb 24, 1:04 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 56 min |
| Feb 24, 1:43 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 47 min |
| Feb 24, 1:59 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 46 min |
| Feb 24, 2:25 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 65 min |
| Feb 24, 2:44 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 61 min |
| Feb 24, 3:00 PM EST | Severe Thunderstorm Warning | RAH | Moore | 60 min |
| Feb 24, 3:09 PM EST | Tornado Warning | RAH | Chatham, Lee, Moore, Randolph | 33 min |
| Feb 24, 3:11 PM EST | Tornado Warning | RAH | Chatham, Lee, Randolph | 34 min |
| Feb 24, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Feb 24, 3:35 PM EST | Tornado Warning | RAH | Alamance, Chatham, Durham, Orange | 40 min |
| Feb 24, 3:43 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Person | 62 min |
| Feb 24, 3:47 PM EST | Tornado Warning | RAH | Hoke, Moore, Richmond, Scotland | 43 min |
| Feb 24, 3:53 PM EST | Tornado Warning | RAH | Chatham, Lee, Moore | 37 min |
| Feb 24, 3:59 PM EST | Tornado Warning | RAH | Granville, Person | 19 min |
| Feb 24, 4:04 PM EST | Tornado Warning | RAH | Durham, Granville, Person, Vance | 56 min |
| Feb 24, 4:13 PM EST | Tornado Warning | RAH | Chatham, Durham, Orange | 47 min |
| Feb 24, 4:20 PM EST | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 40 min |
| Feb 24, 4:36 PM EST | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Harnett, Vance, Wake and 1 more | 69 min |
| Feb 24, 4:40 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Vance, Wake | 50 min |
| Feb 24, 5:03 PM EST | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 26 min |
| Feb 24, 5:04 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 26 min |
| Feb 24, 5:21 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Feb 24, 5:21 PM EST | Tornado Warning | RAH | Vance, Warren | 24 min |
| Feb 24, 5:22 PM EST | Tornado Warning | RAH | Franklin, Vance, Wake | 23 min |
| Feb 24, 5:31 PM EST | Severe Thunderstorm Warning | RAH | Durham, Wake | 44 min |
| Feb 24, 5:41 PM EST | Tornado Warning | RAH | Franklin, Vance, Wake, Warren | 49 min |
| Feb 24, 5:52 PM EST | Tornado Warning | RAH | Johnston, Wayne | 38 min |
| Feb 24, 5:58 PM EST | Tornado Warning | RAH | Cumberland, Sampson | 32 min |
| Feb 24, 6:13 PM EST | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 62 min |
| Feb 24, 6:15 PM EST | Areal Flood Advisory | RAH | Franklin, Halifax, Vance, Wake, Warren | 45 min |
| Feb 24, 6:25 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wayne, Wilson | 50 min |
| Feb 24, 6:29 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne, Wilson | 21 min |
| Feb 24, 6:37 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.